Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 70, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 30, 2007, 4:59 PM CDT for Franklin County, Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 30, 2007, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:00 PM CDT | FLOOD | Lane, KS | ONE FAMILY WAS EVACUATED IN NORTH LANE DUE TO FLOODING OF THE POTTAWATOMIE CREEK. |
| Jun 30, 5:33 PM CDT | FLASH FLOOD | Ottawa, KS | EMERGENCY MANAGEMENT REPORTS THAT HIGHWAY 59 IS CLOSED DUE TO WATER FLOWING OVER THE HIGHWAY FROM OTTAWA SOUTH TO GARNETT. |
| Jun 30, 6:41 PM CDT | HEAVY RAIN 17.25 | 8 Se Williamsburg, KS | STORM TOTAL RAINFALL OVER THE LAST 3 DAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 302202
FFWTOP
KSC059-010200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
459 PM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 455 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
CONTINUING OVER PORTIONS OF FRANKLIN COUNTY. RADAR ESTIMATES
RAINFALL RATES ON THE ORDER OF 1 INCH PER HOUR...AND THIS WILL
FURTHER AGGRAVATE THE FLOODING SITUATION. FLOWING WATER HAS BEEN
REPORTED OVER SEVERAL SECONDARY ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
CENTROPOLIS...
WELLSVILLE...
RANTOUL...
POMONA...
OTTAWA...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 169 AND 199.
RUNOFF FROM THIS ACTIVITY WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3854 9551 3839 9550 3840 9550 3838 9505
3873 9506 3873 9550 3873 9550
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 4:51 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 30, 4:51 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 451 PM CDT SAT JUN 30 2007 .DISCUSSION... SHORT TERM CONCERNS FOCUS ON THE CHANCES OF TRAINING PRECIPITATION ACROSS EAST CENTRAL KS OVER THE NEXT 18-24 HOURS. SHORT TERM ENVIRONMENT LOOKS TO PAINT A DIRE PICTURE FOR EAST CENTRAL KS OVERNIGHT IF THE 18Z NAM VERIFIES. THE 18Z NAM INDICATES THAT A SURFACE/H850 LOW OVER SOUTH CENTRAL KS/NORTH CENTRAL OK WILL DEEPEN IN RESPONSE TO A SHORTWAVE ALOFT. WITHIN THE NEXT COUPLE OF HOURS THIS LOOKS TO BRING THE INVERTED TROUGH AXIS WHICH HAS BEEN THE FOCUS FOR MOISTURE CONVERGENCE AND RECORD SETTING FLOODING TODAY SOUTH OF THE FORECAST AREA. WHILE THIS MAY BRING THE HEAVIEST AMOUNTS OF PRECIPITATION SOUTH OF EAST CENTRAL KS THIS EVENING...THE NAM INTENSIFIES THE LOW LEVEL JET OVER THIS AXIS OVERNIGHT...PROVIDING A FOCUS FOR CONVECTION TO DEVELOP ALONG A NORTHWEST TO SOUTHEAST ORIENTED AXIS FROM OSAGE COUNTY SOUTHEAST THROUGH EAST CENTRAL KS. COMPLICATING THIS SITUATION IS A MESOSCALE CONVECTIVE VORTEX THAT HAS BEEN SITTING OVER OSAGE COUNTY DURING THE AFTERNOON HOURS TODAY. THIS FEATURE HAS BEEN WEAKENING DURING THE PAST COUPLE OF HOURS...BUT IT SEEMS RESPONSIBLE FOR THE ENHANCEMENT OF PRECIPITATION ACROSS FRANKLIN AND ANDERSON COUNTIES AT THIS TIME. AS THE INVERTED TROUGH AXIS SLIDES SOUTH WOULD EXPECT TO SEE PRECIPITATION FOCUS TEMPORARILY SOUTH...HOWEVER THIS STAGNANT MCV COMPLICATES WHAT WOULD OTHERWISE BE A LULL IN THE PRECIPITATION ACROSS EAST CENTRAL KS. AT THIS TIME EXPECT PRECIPITATION RATES OF A HALF INCH TO ONE AND A HALF INCHES PER HOUR ACROSS FRANKLIN AND ANDERSON COUNTIES THROUGH THE REMAINDER OF THE AFTERNOON. IF ANDERSON AND FRANKLIN COUNTIES GET ANOTHER BATCH OF RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OVERNIGHT THE IMPACTS WOULD LIKELY BE DEVASTATING...SO THIS SITUATION WILL HAVE TO BE MONITORED CLOSELY OVERNIGHT. THE FLASH FLOOD WATCH HAS BEEN CONTINUED THROUGH 18Z SUNDAY GENERALLY ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE...NOT INCLUDING SHAWNEE COUNTY. PRECIPITATION CHANCES MAY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON AS UPPER LEVEL RIDGING CONTINUES TO NUDGE SOUTH INTO THE FORECAST AREA. THIS DRIER AIR SHOULD BRING AN END TO THE PERSISTENT TROPICAL MOISTURE TRANSPORT...PUSHING PRECIPITATION SOUTH OF THE FORECAST AREA. THIS MOTION IS ASSUMING THAT MESOSCALE ENHANCEMENT DOES NOT FURTHER STRENGTHEN THE SURFACE LOW. IF THE SURFACE LOW STRENGTHENS IT MAY SLOW THE RIDGING AND KEEP A CHANCE FOR PRECIPITATION ALIVE ALONG AND SOUTH OF INTERSTATE 35 THROUGH TOMORROW NIGHT. THE MID AND UPPER SYSTEMS ARE SUPPRESSED SOUTHWARD SUNDAY NIGHT FOCUSING THE PRECIPITATION FURTHER SOUTH INTO SOUTHERN KANSAS AND OKLAHOMA. HAVE LEFT SMALL CHANCES OF SHOWERS IN THE EAST CENTRAL COUNTIES FOR SUNDAY NIGHT WITH DRY CONDITIONS FURTHER NORTH. MONDAY THROUGH INDEPENDENCE DAY WILL WARM ADVECTION WILL COMMENCE MONDAY WHILE A SURFACE TROUGH DEVELOPS ACROSS THE HIGH PLAINS. A SERIES OF SHORTWAVES WILL MOVE ACROSS THE TOP OF THE RIDGE ACROSS THE NORTHERN PLAINS WHICH WILL MOVE A FRONTAL BOUNDARY SOUTH INTO SOUTHERN NEBRASKA AND NORTHWEST KANSAS BY WEDNESDAY MORNING OR INDEPENDENCE DAY. CHANCES FOR THUNDERSTORMS WILL INCREASE WEDNESDAY AFTERNOON AS CAP WEAKENS AND CONVERGENCE INCREASES ALONG THE FRONT. A WAVE DROPS SOUTHEAST ACROSS MISSOURI WITH TAIL END ACROSS NORTHEAST KANSAS BY THE EVENING OF THE 4TH. BOUNDARY WILL BE SLOW TO MOVE SOUTHEAST AND HAVE KEPT MENTION OF THUNDERSTORMS INTO THURSDAY AS THE UPPER TROUGH ROTATES SOUTHEAST MOVING THE BOUNDARY SOUTHEAST OF THE CWA BY THURSDAY EVENING. && .AVIATION... WITH THE SURFACE/H850 LOW MOVING LITTLE OVER THE NEXT 18 HOURS WOULD EXPECT CIGS TO CONTINUE TO REMAIN IN AND OUT OF IFR LEVELS ACROSS TOP AND FOE. CURRENT MVFR DECK OVER MHK SEEMS TO BE LARGELY DIURNALLY DRIVEN...BUT WITH ITS PROXIMITY TO THE PERSISTENT HEAVY RAINFALL OVER EAST CENTRAL KS COULD EASILY SEE THESE CIGS LOWER TO NEAR IFR LEVELS OVERNIGHT. EXPECT CIGS TO SCATTER OUT OVER MHK DURING THE MORNING HOURS...AND TO RISE SOMEWHAT OVER TOP AND FOE DURING THE MORNING HOURS. PRECIPITATION CHANCES MAY RETURN TO THE TOP AND FOE BY TOMORROW MORNING. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM SUNDAY FOR KSZ040-054>056-058-059. &&
Hazardous weather outlook, Jun 30, 4:54 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 454 PM CDT SAT JUN 30 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-011300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 454 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR LYON...OSAGE...DOUGLAS...ANDERSON...FRANKLIN AND COFFEY COUNTIES. FLOODING WILL CONTINUE ACROSS MUCH OF EAST CENTRAL KANSAS THROUGH THE NIGHT. THE VERY HEAVY RAINFALL WILL WORSEN THE FLOODING ALONG STREAMS AND RIVERS AS WELL AS CAUSE ADDITIONAL FLASH FLOODING ACROSS EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH SUNDAY AFTERNOON FOR LYON...OSAGE...DOUGLAS...ANDERSON...FRANKLIN AND COFFEY COUNTIES. LOCALLY HEAVY RAINS ARE LIKELY AGAIN SUNDAY MORNING MAINLY SOUTH OF INTERSTATE 70 WITH THE HEAVIEST SOUTH OF HIGHWAY 56. ADDITIONAL FLOODING ACROSS EAST CENTRAL KANSAS IS LIKELY ON SUNDAY. MANY STREAMS ACROSS EAST CENTRAL KANSAS WILL REMAIN IN FLOOD INTO MONDAY AND TUESDAY...REFER TO FLOOD STATEMENTS AND WARNINGS FOR SPECIFIC INFORMATION. THUNDERSTORMS WILL BE POSSIBLE INDEPENDENCE DAY AND THURSDAY AS A FRONT MOVES ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 30, 3:09 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
309 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 10 WNW BALDWIN CITY 38.83N 95.35W
06/30/2007 DOUGLAS KS EMERGENCY MNGR
COUNTY ROAD 1 CLOSED ONE MILE NORTH OF GLOBE. WATER
FLOWING OVER THE ROAD FROM THE LONE STAR SPILLWAY.
0305 PM FLASH FLOOD 6 S EUDORA 38.86N 95.10W
06/30/2007 DOUGLAS KS EMERGENCY MNGR
NUMEROUS REPORTS OF FLASH FLOODING OVER ROADWAYS 2 MILES
EAST OF VINLAND AND 6 MILES SOUTH OF EUDORA. OTHER LOW
WATER CROSSINGS FLOODED NEAR CLINTON LAKE.
&&
SBLAIRLocal storm report, Jun 30, 3:15 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
315 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 3 SE LYNDON 38.58N 95.64W
06/30/2007 M10.00 INCH OSAGE KS TRAINED SPOTTER
STORM TOTAL. 4.3 INCHES HAS FALLEN SINCE 8AM THIS
MORNING.
&&
EKLocal storm report, Jun 30, 3:31 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
331 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HEAVY RAIN MELVERN 38.51N 95.64W
06/30/2007 M10.50 INCH OSAGE KS TRAINED SPOTTER
STORM TOTAL. 4.1 INCHES HAS FALLEN SINCE 7AM.
&&
EKLocal storm report, Jun 30, 3:33 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 WNW COLONY 38.08N 95.40W
06/30/2007 M19.00 INCH ANDERSON KS PUBLIC
19 INCHES STORM TOTAL RAINFALL MEASURED WITHIN 60 HOURS.
&&
SBLAIRLocal storm report, Jun 30, 3:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
350 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 N SCRANTON 38.80N 95.74W
06/30/2007 OSAGE KS TRAINED SPOTTER
110 MILE CREEK IS OUT OF ITS BANKS ONE AND A QUARTER
MILES NORTH OF SCRANTON...AND WATER IS OVER FAIRLAWN
ROAD.
&&
EKLocal storm report, Jun 30, 4:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
425 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HEAVY RAIN 1 N COLONY 38.09N 95.37W
06/30/2007 M17.60 INCH ANDERSON KS PUBLIC
17.60 INCHES STORM TOTAL RAINFALL WITHIN THE PAST THREE
DAYS
0424 PM HEAVY RAIN COLONY 38.07N 95.37W
06/30/2007 M4.50 INCH ANDERSON KS CO-OP OBSERVER
4.5 INCHES OF RAINFALL WITHIN THE PAST 10 HOURS
&&
SBLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:12 AM CDT | Flash Flood Warning | TOP | Anderson | 4 hr |
| Jun 30, 7:04 AM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 4 hr |
| Jun 30, 10:59 AM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 6 hr |
| Jun 30, 11:29 AM CDT | Flash Flood Warning | TOP | Anderson | 6 hr |
| Jun 30, 12:57 PM CDT | Flash Flood Warning | TOP | Douglas | 6 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | TOP | Anderson | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.